MAUDE Adverse Event Report: DEPUY SPINE INC MNTR OC PLATE MEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SPINE INC MNTR OC PLATE MEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 188362037
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Not Applicable (3189)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Oc plates broke while bending.Oc plate rod capture was splayed and could not lock a set screw.Additional information received from rep: the first plate had the issue with the splaying of the right rod capture (tulip head).The 2nd and 3rd plates were then broken when trying to contour because we had to remove the first plate.Surgeon completed the case, the event probably delayed the case about 30 minutes.Patient consequence? :no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the mntr oc plate medium showed slight witness marks which are evidence of usage.The visual inspection also revealed that the plate was broken.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for mntr oc plate medium becoming broken cannot be positively determined.However, noted damage suggests that the plate was likely subjected to unanticipated torsional forces during the use, resulting in the breaking of the plate.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR OC PLATE MEDIUM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7297302
Report Number1526439-2018-50174
Device Sequence Number13692446
Product Code MNI
UDI-Device Identifier10705034158884
UDI-Public10705034158884
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number188362037
Device Lot NumberWA2290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1